Mississippi, 2004

Hail in Mississippi, August 27, 2004

August 27, 2004 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 27, 2:00 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Aug 27, 2:00 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT FRI AUG 27 2004

.SHORT TERM...
CURRENTLY...ISOLATED CONVECTION ACROSS THE CWA IS NEARLY STATIONARY.
EXPECT COVERAGE TO BRIEFLY INCREASE WITH DAYTIME HEATING THIS
AFTERNOON. 2Z JAN SOUNDING SHOWING ENOUGH MOISTURE...PW OF 2.00
INCHES...AND ENERGY...CAPE 4000 J/KG...TO SUPPORT THE STORMS.
MOTION IS SLOW DUE TO LIGHT WINDS ALOFT. A RAPID DECREASE IN
COVERAGE IS EXPECTED AFTER SUNSET.

SATURDAY...WARM...MOIST CONDITIONS WILL PERSIST. INCREASED POPS TO
HIGH END CHANCE FOR THE AFTERNOON AND EVENING DUE TO CONTINUED MOIST
AND UNSTABLE CONDITIONS. SITUATION LOOKS VERY SIMILAR TO
TODAY...WITH SFC BASED CAPES AROUND 4000 J/KG...LIS AROUND -7C AND
PWS AROUND 2 INCHES.

SATURDAY NIGHT THRU SUNDAY...SHORT RANGE GUIDANCE CONTINUES TO MOVE
A BOUNDARY THROUGH THE REGION. FEEL THAT GFS IS TOO FAST WITH THE
FRONTAL PASSAGE AGAIN TODAY. PREFER THE TIMING OF THE ETA...WITH THE
FRONT ENTERING NW ZONES SUNDAY MORNING AND EXITING SE ZONES SUNDAY
EVENING. MAINTAINED LIKELY POPS FOR SUNDAY. FORECAST SHEAR PROFILES
REMAIN PALTRY...HOWEVER MOISTURE PARAMETERS CONTINUE TO INDICATE
VERY MOIST CONDITIONS. PWS AROUND 2 INCHES...KIS IN THE UPPER 30S
AND SFC DEWPOINTS IN THE MIDDLE 70S. EXPECT THE FRONT TO BE THE
PRIMARY FORCING MECHANISM SUNDAY...ALTHOUGH OUR REGION WILL REMAIN
IN THE RIGHT ENTRANCE REGION OF AN ULJ. THUS EXPECTING MCS TO
DEVELOP ALONG THE FRONT LATE SUNDAY MORNING...MOVING THROUGH THE
REGION DURING THE AFTERNOON. WITH THE BEST FORCING EJECTING TO OUR
NORTH AND SHEAR PROFILES UNIMPRESSIVE...WILL REFRAIN FROM MENTIONING
STRONG STORMS IN THE HWO.

SUNDAY NIGHT AND MONDAY...FRONTAL BOUNDARY WILL PUSH TO OUR SOUTH.
KEPT LOW END POPS OVERNIGHT INTO MONDAY TO ALLOW FOR REMAINING
INSTABILITY AND MOISTURE THAT COULD SUSTAIN SHOWER ACTIVITY...
ESPECIALLY IN OUR SOUTHEASTERN ZONES. REMAINING CLOUD COVER AND
MOISTURE WILL KEEP HIGH TEMPERATURES ON MONDAY IN THE UPPER
80S...NEARING 90 IN OUR EXTREME SOUTHEASTERN ZONES. WITH CLEARING
SKIES...LIGHT NORTHERLY WINDS OVER NIGHT...AND LOWER DEWPOINTS...
MONDAY NIGHT LOW TEMPERATURES WILL BE ABLE TO REACH THE MIDDLE 60S
IN OUR NORTHERN ZONES AND UPPER 60S IN OUR SOUTHERN ZONES.

.LONG TERM...
MED RANGE GUIDANCE IN FAIR AGREEMENT THROUGH MID WEEK. HIGH PRESSURE
WILL SETTLE OVER THE OHIO RIVER VALLEY REGION...WITH SFC RIDGING IN
CONTROL OF THE LOWER MS RIVER VALLEY REGION. EXPECT DRY CONDITION
TUE AND WED WITH HIGH TEMPS NEAR SEASONAL AVERAGES AND LOW TEMPS 3
TO 5 DEGREES BELOW AVERAGE.

BY LATE NEXT WEEK...MINOR DIFFERENCES BEGIN TO CREEP INTO THE MED
RANGE GUIDANCE. THE 00Z/27 ECMWF MOVES A TROUGH INTO THE INNER
MOUNTAIN WEST BY FRIDAY...WHILE THE 00Z/27 GFS IS A BIT SLOWER...
MAINTAINING THE TROUGH AXIS NEAR THE WEST COAST. IN SPITE OF
THIS...BOTH SOLUTIONS MAINTAIN A FLAT...ALBEIT WEAK...UPPER LEVEL
RIDGE OVER OUR AREA. WITH BOTH THE ECMWF AND GFS A BIT SLOWER TO
EVOLVE THE UPPER PATTERN TODAY...ALLOWING SFC HIGH PRESSURE TO
REMAIN IN CONTROL OF OUR REGION...HAVE KEPT THE FORECAST DRY INTO
THURSDAY. BY FRIDAY...SFC WINDS VEER TO A SOUTHEASTERLY COMPONENT AS
THE SFC HIGH EXITS STAGE EAST PROMOTING THE RETURN OF GULF MOISTURE.
AS A RESULT...OPTED TO INCLUDE SLIGHT CHC POPS FOR FRIDAY. LOW TEMPS
WILL GRADUALLY WARM TO SEASONAL AVERAGES LATE NEXT WEEK WITH HIGHS
REMAINING NEAR THE 90 DEGREE MARK.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  92  73  88 /  20  50  40  60
MERIDIAN      72  92  73  88 /  20  50  40  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

SEA/GAGAN
Hazardous weather outlook, Aug 27, 1:27 PM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT FRI AUG 27 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281927-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
227 PM CDT FRI AUG 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH FRIDAY SEPTEMBER THIRD.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Aug 27, 5:47 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT FRI AUG 27 2004

MSZ049-280020-
RANKIN-
647 PM CDT FRI AUG 27 2004

THROUGH 720 PM...DOPPLER RADAR IMAGERY SHOWED A STRONG
THUNDERSTORM 5 MILES WEST OF PELAHATCHIE. THE STORM IS SLOWLY
DRIFTING TO THE WEST AT 4 MPH AND SHOULD BE OVER BRANDON AT 705 PM.
THE STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...WHICH COULD
BLOW OVER A FEW SMALL TREES OR BREAK A FEW LARGE TREE LIMBS. IN
ADDITION TO THE WIND GUSTS...FREQUENT LIGHTNING AND BRIEF HEAVY
DOWNPOURS CAN BE EXPECTED AS THE STORM PASSES. STAY TUNED FOR FURTHER
UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

HENRY
Special weather statement, Aug 27, 5:53 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT FRI AUG 27 2004

MSZ059-280030-
JEFFERSON-
653 PM CDT FRI AUG 27 2004

THROUGH 730 PM...DOPPLER RADAR IMAGERY SHOWED A STRONG
THUNDERSTORM 10 MILES NORTHWEST OF FAYETTE. THE STORM IS SLOWLY
DRIFTING TO THE NORTH AND SHOULD REMAIN OVER RURAL PORTIONS
OF JEFFERSON COUNTY. THE STORM IS CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH...WHICH COULD BLOW OVER A FEW SMALL TREES OR BREAK A FEW LARGE
TREE LIMBS. IN ADDITION TO THE WIND GUSTS...FREQUENT LIGHTNING AND
BRIEF HEAVY DOWNPOURS CAN BE EXPECTED AS THE STORM PASSES. STAY TUNED
FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.

HENRY

The radar

The Jackson/Brandon,MS radar (KDGX), 3 km away, was scanning. The volume nearest the first event began at 00:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rankin

When
August 27, 6:03 PM CST
Where
Rankin County, 2 mi NNE of Brandon
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.300, -89.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414778.